MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4

TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Catalog Number MWM052
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the 3/4 stem impactor broke during the case.
 
Additional Manufacturer Narrative
Correction: h6 device code.The reported event could be confirmed, since the product was returned for evaluation.The device inspection revealed the following: the visual inspection of the returned device reveals that the impact tip has fractured into two separate pieces.Several external impact marks are evident on the tip¿s surface.The observed breakage pattern, originating from the specimen¿s edge and characterized from the v-shaped feature, suggests catastrophic failure brittle in nature likely due to rough handling or excessive application of mechanical force.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing related problems were found during the investigation.Based on investigation, the root case was attributed to design and intended use related issues.The failure was caused by intended use.As a device that is manufactured of radel plastic and incurs numerous impaction events, cleaning and sterilization cycles, breakage as noted in this complaint can be expected.A design change is already identified to prevent the recurrence of the alleged failure.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that the 3/4 stem impactor broke during the case.

Brand Name
PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22787249
Report Number0001649390-2025-00554
Device Sequence Number8144934
Product Code HWA
UDI-Device Identifier00846832082803
UDI-Public(01)00846832082803(10)CV0222343
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM052
Device Lot NumberCV0222343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown